Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 61, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 13, 2022, 6:53 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2022, 6:53 PM EDT (22:53 UTC)
- Expired
- Sep 13, 2022, 7:18 PM EDT
- In force
- 25 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 131 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 7:11 PM EDT | TSTM WND DMG | Northfield, MA | TREES AND POWER LINES DOWN ON MILLERS FALLS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
004 WUUS51 KBOX 132253 SVRBOX MAC011-027-132330- /O.NEW.KBOX.SV.W.0061.220913T2253Z-220913T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boston/Norton MA 653 PM EDT Tue Sep 13 2022 The National Weather Service in Boston/Norton has issued a * Severe Thunderstorm Warning for... Northwestern Worcester County in central Massachusetts... Northeastern Franklin County in western Massachusetts... * Until 730 PM EDT. * At 652 PM EDT, a severe thunderstorm was located over Northfield, or 8 miles northwest of Orange, moving northeast at 55 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Northfield, Bernardston, Erving, Gill, Royalston and Warwick. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4272 7230 4272 7224 4260 7248 4273 7259 TIME...MOT...LOC 2252Z 241DEG 49KT 4268 7242 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ KC
1 follow-up statement
679
WWUS51 KBOX 132318
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
718 PM EDT Tue Sep 13 2022
MAC011-027-132328-
/O.CAN.KBOX.SV.W.0061.000000T0000Z-220913T2330Z/
Worcester MA-Franklin MA-
718 PM EDT Tue Sep 13 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WORCESTER AND
NORTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4272 7230 4272 7224 4260 7248 4273 7259
TIME...MOT...LOC 2317Z 241DEG 49KT 4292 7182
$$
KCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:53 PM EDT, 3 hours earlier.
Area forecast discussion, Sep 13, 3:53 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Boston/Norton MA
353 PM EDT Tue Sep 13 2022
.SYNOPSIS...
A cold front will bring scattered showers and thunderstorms
into mid-evening with the primary focus shifting from near the
south coast to interior southern New England. This will be
followed by a seasonably warm and dry weather Wednesday, then a
touch of fall for the end of the week with blustery and cool
conditions as high pressure builds in from Canada. The high
pressure moves offshore this weekend bringing warmer
temperatures into early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
345 PM Update...
* A few strong-severe t-storms possible into mid evening mainly
in western MA/CT but not expecting widespread severe weather
* Dry weather overnight with a sharp decrease in Humidity
The cluster of showers and t-storms that brought torrential
rainfall/street flooding near the south coast, as well as portions
of the Cape & Marthas Vineyard today was finally starting to
decrease in areal coverage. This trend should continue as drier
air continues to work into these region aloft.
Main focus was shifting to a potent shortwave/closed 500 mb low
lifting northeast across the Great Lakes. SPC Meso-Analysis
indicates MLCapes have increased to around 1500+ J/KG across
western MA/CT with 40-45 knots of effective bulk shear. While
this is quite favorable for severe weather; the big limiting
factor is the potent shortwave/closed 500 mb and its associated
forcing was well to our west across the eastern Great Lakes.
This lack of overlap will be a limiting factor for severe
weather this evening. That being said; the pre-frontal and
associated cold front swinging through this evening will
probably be enough to generate scattered showers and t-storms
this evening. The main focus for this will be northwest of I-95
and particularly across western MA/CT; closer to the upper
level support. While a severe weather outbreak is not expected;
a few strong to severe thunderstorms are certainly possible
with isolated strong to damaging wind gusts the main concern.
Again, widespread severe weather is not expected.
Any activity should wind down and come to an end by late
evening. Otherwise...much drier air will work into the region
overnight on westerly winds. Low temps will bottom out in the
middle 50s to the lower 60s in most locations by daybreak.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Highlights...
* Plenty of sunshine and beautiful Wed with pleasant high temps
in the middle 70s to the lower 80s and comfortable humidity
* Secondary cold front late Wed night brings a taste of early
fall weather by daybreak Thu
Wednesday...
A beautiful post-frontal airmass follows on Wednesday. We should
see partly to mostly sunny skies with just some fair weather
diurnal CU; which will be most prevalent across the interior.
850T near +10C should result in highs ranging from the middle
70s in the high terrain with upper 70s/lower 80s elsewhere.
Dewpoints in the 50s will result in comfortable humidity levels
too. High pressure building into eastern Quebec coupled with low
pressure over the Maritimes will result in a decent breeze.
Nothing too extreme but northwest winds will gust to between 20
and 25 mph at times. Overall...a very nice mid-September
afternoon is in store for the region.
Wednesday night...
A secondary cold front will cross the region late Wednesday
night. This front will come through dry, but it will usher in an
even cooler airmass to southern New England. Low temps by
daybreak Thu will generally be in the 50s northwest of the Cape
Cod Canal. In fact may see some upper 40s in northwest MA. This
will not be a radiational type of cooling, but on cool
advection on NW winds. Northwest wind gusts of 15 to 20 mph
expected to develop toward daybreak and up to 25 mph along the
coast and parts of the high terrain. So a taste of early fall
weather will arrive by daybreak Thu.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights...
* A taste of true Fall weather arrives for Thursday into the first
half of the weekend.
* Warming up Sunday into early next week with above normal
temperatures returning by Monday. Periodic chances for rain return
starting on Sunday.
Details...
Thursday through Saturday...
A stretch of dry and quite a bit cooler weather arrives for the
latter half of the week and into the first half of the weekend. This
nice weather comes thanks to an exiting trough over Nova Scotia and
a building ridge over the Midwest. It places southern New England
beneath dry and cooler northwest flow advecting in 850 mb temps
around 7-10C. Model soundings indicate mixing up to just under 850
mb which will translate to highs from the upper 60s (interior high
elevations) to the mid 70s (along the south coast) through Saturday.
This is compared to average highs in the mid 70s. Overnight plunging
dewpoints will allow for chilly lows, in the 40s and low 50s.
Placement between a building surface high and low pressure over Nova
Scotia will make for breezy conditions, especially during the day.
Sunday through Tuesday...
A moderation of temperatures begins later Saturday and especially
Sunday as high pressure exits offshore and flow once again becomes
S/SW. While pushing temperatures back above normal on Sunday (into
the upper 70s/low 80s) it also brings the return of more humidity as
dewpoints rise into the low 60s. Indications continue to be that
this is the start of a prolonged warm-up into mid week under a
building ridge, with highs back in the mid-upper 80s Mon and
Tuesday! EPS ensemble guidance is indicating a >60% chance that
we'll be back above the 80s on Monday, a bit less so on Tuesday.
This lines up with CPS's current 6-10 day outlook calling for a 70-
80% chance of above average temperatures during this period. We'll
see a couple of disturbances clip New England, bringing periodic
rain chances first on Sunday then again Monday or Tuesday, but
confidence is low in the details of any unsettled weather.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
18Z TAF Update:
This afternoon and Evening...Moderate Confidence. MVFR-IFR
conditions will dominate into early this evening. Showers and
embedded t-storms with torrential rainfall near the south coast,
Cape and MVY will wind down somewhat by late afternoon.
Otherwise, the focus for scattered showers and thunderstorms
will shift to the interior particularly interior MA & CT after
19z. A few of the storms may become strong to severe with
locally strong wind gusts. Again, this new activity should
focus mainly northwest of I-95 especially western/central MA and
CT. This activity should wind down between 01z and 02z.
Later This Evening and Overnight...High Confidence. MVFR-IFR
conditions should improve to VFR roughly between 00z and 03z
across the interior. This should happen across the coastal
plain generally between 03z and 06z. Otherwise...mainly VFR
overnight outside of some low-lying patchy ground fog, but
should not be widespread given enough wind in the boundary
layer. Winds generally WSW at 5-15 knots.
Wednesday and Wednesday night...High Confidence. VFR other than
some brief marginal MVFR ceilings possible in distant interior
for a few hours in the morning. Otherwise...VFR with just
scattered diurnal CU. WNW wind gusts of 15 to 25 knots during
the daylight hours. Another surge NW wind gusts of 15 to 20
knots should develop toward daybreak Thu behind a secondary cold
front.
KBOS Terminal...Moderate confidence in TAF. Expect main threat
for thunderstorms later this afternoon and evening to remain
west of the terminal. However, the low risk for a t-storm does
still exist.
KBDL Terminal...Moderate confidence in TAF. Main risk for
thunderstorms in the vicinity of the terminal will be between
19z and 00z.
Outlook /Thursday through Sunday/...
Thursday through Thursday Night: VFR. Breezy.
Friday through Saturday Night: VFR.
Sunday: VFR. Slight chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight through Wednesday night...High Confidence.
A cold front crosses the region tonight. This should bring an
end to the scattered showers and thunderstorms that were
impacting the southern waters this evening. Otherwise...small
craft headlines hoisted for our northern waters beginning late
tonight. NW wind gusts of 25 knots should develop behind the
cold front in the cool advection pattern. While these wind gusts
will diminish for a time Wed afternoon and evening; they should
pick back up toward daybreak Thu behind a secondary cold front.
Therefore...extended the small craft headlines for these waters
and its possible a few additional waters may need to be added.
Outlook /Thursday through Sunday/...
Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Friday through Sunday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 1 AM Wednesday to 8 AM EDT Thursday
for ANZ250-251.
&&
SYNOPSIS...Frank/BW
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...BW
AVIATION...Frank/BW
MARINE...Frank/BWHazardous weather outlook, Sep 13, 4:09 PM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 409 PM EDT Tue Sep 13 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-142015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 409 PM EDT Tue Sep 13 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-142015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 409 PM EDT Tue Sep 13 2022 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Sep 13, 5:22 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
522 PM EDT Tue Sep 13 2022
MAZ008>010-132215-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
522 PM EDT Tue Sep 13 2022
...A strong thunderstorm will impact portions of western Hampshire
and northwestern Hampden Counties through 615 PM EDT...
At 522 PM EDT, Doppler radar was tracking a strong thunderstorm near
Great Barrington, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Northampton, Easthampton, Southampton, Huntington, Westhampton,
Chester, Blandford, Chesterfield, Worthington, Goshen, Cummington,
Montgomery and Middlefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4239 7305 4238 7301 4243 7300 4249 7287
4227 7271 4217 7303 4227 7300 4231 7300
4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 2122Z 245DEG 27KT 4219 7328
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KCSpecial weather statement, Sep 13, 5:31 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
531 PM EDT Tue Sep 13 2022
MAZ002-132215-
Western Franklin MA-
531 PM EDT Tue Sep 13 2022
...Strong thunderstorms will impact portions of northwestern Franklin
County through 615 PM EDT...
At 530 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Monroe to Adams. Movement was east at 20
mph.
HAZARD...Winds in excess of 30 mph and minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Monroe, Colrain, Charlemont, Leyden, Heath, Rowe and Hawley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4273 7265 4264 7277 4262 7296 4266 7295
4267 7296 4266 7298 4267 7300 4270 7295
4270 7302 4274 7302
TIME...MOT...LOC 2130Z 256DEG 19KT 4275 7301 4263 7315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KCSpecial weather statement, Sep 13, 5:59 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
559 PM EDT Tue Sep 13 2022
MAZ002-003-008-132300-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
559 PM EDT Tue Sep 13 2022
...Strong thunderstorms will impact portions of northwestern
Hampshire and northwestern Franklin Counties through 700 PM EDT...
At 559 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Monroe to Middlefield. Movement was northeast
at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Greenfield, Deerfield, Monroe, Montague, Northfield, Bernardston,
Buckland, Conway, Shelburne, Ashfield, Colrain, Gill, Charlemont,
Chesterfield, Worthington, Goshen, Cummington, Leyden, Heath and
Plainfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4273 7249 4252 7251 4240 7301 4252 7297
4256 7298 4263 7295 4266 7295 4266 7298
4267 7300 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 2159Z 239DEG 22KT 4272 7299 4235 7304
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KCSpecial weather statement, Sep 13, 6:18 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
618 PM EDT Tue Sep 13 2022
CTZ002-003-MAZ009-011-132315-
Hartford CT-Tolland CT-Western Hampden MA-Eastern Hampden MA-
618 PM EDT Tue Sep 13 2022
...A strong thunderstorm will impact portions of western Tolland,
northern Hartford and southwestern Hampden Counties through 715 PM
EDT...
At 618 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomaston, or 8 miles west of Bristol, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
West Hartford, Bristol, Enfield, Westfield, Windsor, Agawam, West
Springfield, Farmington, Simsbury, Bloomfield, Avon, Longmeadow,
Suffield, Ellington, Windsor Locks, Somers, Granby, East Windsor,
Canton and Southwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4199 7302 4218 7277 4196 7246 4165 7298
4180 7302 4181 7295 4184 7294 4185 7295
4188 7295 4189 7294 4190 7291 4197 7289
4197 7303
TIME...MOT...LOC 2218Z 227DEG 32KT 4172 7309
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RMLocal storm report, Sep 13, 6:20 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
620 PM EDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM FLOOD 1 ENE NARRAGANSETT 41.43N 71.46W
09/13/2022 WASHINGTON RI FIRE DEPT/RESCUE
5 BROWN STREET - FLOODED BASEMENT OF 1.5 TO
2 FEET WITH FIRE DEPARTMENT WATER PUMP
NEEDED - ROUTE 1 ON RAMP PAST THE ROTARY -
SEVERAL INCHES OF STREET FLOODING TO THE
POINT OF NOT SEEING THE PAINTED ROAD LINES
IN THE ROADWAY, 59 KINGSTOWN ROAD - FLOODED
BASEMENT PER TRAINED SPOTTER AND FIRE
DEPARTMENT. REPORTED BY AMATEUR RADIO.
1029 AM FLOOD 1 ENE NARRAGANSETT 41.43N 71.46W
09/13/2022 WASHINGTON RI FIRE DEPT/RESCUE
BOSTON NECK ROAD (RTE 1A) NEAR NARRAGANSETT
AVENUE CLOSED DUE TO FLOODING PER FIRE
DEPARTMENT REPORTED BY AMATEUR RADIO.
1041 AM FLOOD 1 ENE BLOCK ISLAND 41.17N 71.56W
09/13/2022 WASHINGTON RI AMATEUR RADIO
CORN NECK ROAD - 6-12 STREET FLOODING
REPORTED BY AMATEUR RADIO.
1052 AM FLOOD 1 ESE WESTPORT 41.66N 71.08W
09/13/2022 BRISTOL MA LAW ENFORCEMENT
60 CHERYLS WAY - FLOODED WITH DEBRIS AND
ROCKS IN THE ROAD PER LAW ENFORCEMENT
REPORTED BY AMATEUR RADIO.
1105 AM FLOOD 2 SSE NEW BEDFORD 41.64N 70.93W
09/13/2022 BRISTOL MA FIRE DEPT/RESCUE
REPORTED BY AMATEUR RADIO DARTMOUTH STREET
AT ROCKDALE AVENUE - FLOODED TO THE POINT
WHERE DPW ASSISTANCE IS REQUESTED, ORCHARD
STREET AT PADNARAM AVENUE STREET FLOODING
PER FIRE DEPT/RESCUE.
1110 AM FLOOD 1 SW NEWPORT AP 41.52N 71.30W
09/13/2022 NEWPORT RI LAW ENFORCEMENT
IN THE AREA OF 365 VALLEY ROAD - FLOODED TO
THE POINT WHERE DPW ASSISTANCE IS REQUESTED
PER LAW ENFORCEMENT REPORTED BY AMATEUR
RADIO.
1125 AM FLOOD 2 WNW NARRAGANSETT 41.44N 71.50W
09/13/2022 WASHINGTON RI FIRE DEPT/RESCUE
SOUTH COUNTY HOSPITAL NORMAL AMBULANCE BAY
EMERGENCY ROOM ENTRANCE AT THE HOSPITAL IS
FLOODED OUT AND ALTERNATE LOCATION ON THE
HOSPITAL GROUNDS USED FOR ENTRY INTO THE
HOSPITAL PER FIRE DEPARTMENT. REPORTED BY
AMATEUR RADIO.
1152 AM FLOOD NEWPORT 41.49N 71.31W
09/13/2022 NEWPORT RI PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&Special weather statement, Sep 13, 6:48 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
648 PM EDT Tue Sep 13 2022
MAZ003-004-132330-
Northern Worcester MA-Eastern Franklin MA-
648 PM EDT Tue Sep 13 2022
...A strong thunderstorm will impact portions of northwestern
Worcester and northeastern Franklin Counties through 730 PM EDT...
At 648 PM EDT, Doppler radar was tracking a strong thunderstorm over
Northfield, or 8 miles northeast of Greenfield, moving northeast at
55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Montague, Northfield, Bernardston, Erving, Gill, Royalston and
Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4272 7230 4272 7223 4259 7251 4273 7259
TIME...MOT...LOC 2248Z 241DEG 49KT 4268 7246
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:47 AM EDT | Special Weather Statement | BOX | Bristol | 88 min |
| Sep 13, 9:12 AM EDT | Special Marine Warning | BOX | 33 min | |
| Sep 13, 9:48 AM EDT | Special Marine Warning | BOX | 57 min | |
| Sep 13, 10:21 AM EDT | Flash Flood Warning | BOX | Bristol | 114 min |
| Sep 13, 10:28 AM EDT | Special Marine Warning | BOX | 62 min | |
| Sep 13, 11:10 AM EDT | Special Weather Statement | BOX | Dukes | 95 min |
| Sep 13, 1:03 PM EDT | Special Weather Statement | BOX | Dukes | 57 min |
| Sep 13, 3:11 PM EDT | Small Craft Advisory | BOX | 47 hr | |
| Sep 13, 5:22 PM EDT | Special Weather Statement | BOX | Hampshire | 53 min |
| Sep 13, 5:31 PM EDT | Special Weather Statement | BOX | Franklin | 44 min |
| Sep 13, 5:43 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 62 min |
| Sep 13, 5:59 PM EDT | Special Weather Statement | BOX | Franklin | 61 min |
| Sep 13, 6:21 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 24 min |
| Sep 13, 6:38 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 52 min |
| Sep 13, 6:48 PM EDT | Special Weather Statement | BOX | Franklin | 42 min |
| Sep 13, 7:04 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 56 min |
| Sep 13, 7:30 PM EDT | Special Weather Statement | BOX | Worcester | 45 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.